Can a person die from a cafergot (ergotamine and caffeine) overdose?

YES. It is contraindicated inpatients with hpn or CAD due to side effects. Cafergot (ergotamine and caffeine) overdose can kill a person.

Related Questions

What is the definition or description of: cafergot (ergotamine and caffeine) overdose?

See below. Cafergot is a medication that is a combination of ergotamine and caffeine. It is commonly used for the treatment of migraine headaches. An overdose is the ingestion of greater than the suggested amount of a substance. Symptoms of Cafergot overdose may include nausea, vomiting, numbness in fingers or toes, confusion, and in rare cases death. Prompt medical care is essential if overdose occurs.

What is the treatment for cafergot (ergotamine and caffeine) overdose?

Emesis/ lavage. An overdose of Cafergot (ergotamine and caffeine) can be treated by induction of emesis or gastric lavage. Hypotension & convulsions may require treatment and pulmonary ventilation must be maintained. Vasodialators are sometimes used for peripheral vasospasm.

Can I die from taking too much cafergot (ergotamine and caffeine)?

YES. It is contraindicated inpatients with hpn or CAD due to side effects. Cafergot (ergotamine and caffeine) overdose can kill a person.